Missouri, 2003

Hail in Missouri, April 29, 2003

April 29, 2003 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 29, 2:45 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 29, 2:45 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE APR 29 2003

MAIN PROBLEMS THIS PKG AGAIN TO BE CHCS FOR PCPN THRU NR TERM AND
THEN TEMPS IN XTNDD. QSTNRY FNT OVR SRN ZNS AND MSTLY CLR SKIES WITH
SFC DEW PTS IN LO-MID 60S AND AMASS HAS BECOME VERY UNSTABLE. TSRA
DVLPD ALG AND TO N OF FNT THIS AFTN BUT SHOULD DIMINISH AFT SS. LLJ
TO SET UP TO W AGAIN TNGT AND ANTHR MCS SHUD DVLP OVR CTRL PLNS AND
MOV E-SE OVRNGT. WL GO LIKELY POPS IN NRN ZNS AND HI CHC ELSW.

SFC LO TO DVLP IN CTRL PLNS TNGT AS NXT VIG S/WV MOVS OUT OF RCKY
MTNS. STG WAA OVR RGN ON WED AND TEMPS SHUD BE ANTHR CAT WRMR WED.
BEST CHCS FOR TSRA TO BE ON THU WITH NXT CD FNT MOVG ACRS RGN. META
A LTL FASTER WITH FNT THAN GFS BUT CONDS DVLPG FOR STG TSRA AND PSBL
SQLN DVLPMT THU WITH FNT.

FOR XTNDD FRI AND SAT WL BE DRY BUT TSRA TO RTN BY SUN AFTN AND CONT
MON. TUE TO BE COOLER AND DRY AGAIN.

.STL...NONE.

WDB
Hazardous weather outlook, Apr 29, 12:25 PM CST, 5 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT TUE APR 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA.  THE GREATEST RISK FOR SEVERE WEATHER WILL BE LATE THIS
AFTERNOON AND TONIGHT...WITH THE PRIMARY CONCERNS BEING LARGE HAIL
AND DAMAGING WINDS.  A WARM FRONT WILL PRODUCE SCATTERED
THUNDERSTORMS AS IT MOVES NORTH THROUGH THE UNSTABLE AIRMASS OVER
MISSOURI AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY IN
THE WARM AND UNSTABLE AIRMASS OVER THE REGION.  THERE IS A RISK OF
SEVERE THUNDERSTORMS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE
REGION.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY AS THE
NEXT STORM SYSTEM MOVES THROUGH THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

TES

In the hours before

Local storm report, Apr 29, 4:07 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT TUE APR 29 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    MINE LA MOTTE             MO   0.88 INCH HAIL
04/29/03   MADISON                        REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

0500 PM    HOUSE SPRINGS             MO   0.88 INCH HAIL
04/29/03   JEFFERSON                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.
Local storm report, Apr 29, 4:11 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT TUE APR 29 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    HIGH RIDGE                MO   1.75 INCH HAIL
04/29/03   JEFFERSON                      PUBLIC REPORT.
Local storm report, Apr 29, 4:36 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT TUE APR 29 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    4NE OTTO                  MO   1.00 INCH HAIL
04/29/03   JEFFERSON                      REPORTED BY JEFFERSON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0528 PM    FENTON                    MO   0.88 INCH HAIL
04/29/03   ST LOUIS                       REPORTED BY SEVERE
                                          WEATHER SPOTTERS.
Local storm report, Apr 29, 4:51 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT TUE APR 29 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    KIRKWOOD                  MO   0.75 INCH HAIL
04/29/03   ST LOUIS                       REPORTED BY SEVERE
                                          WEATHER SPOTTERS.
Local storm report, Apr 29, 5:03 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT TUE APR 29 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    WEBSTER GROVES            MO   0.75 INCH HAIL
04/29/03   ST LOUIS                       REPORTED BY SEVERE
                                          WEATHER SPOTTERS.
Local storm report, Apr 29, 5:21 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT TUE APR 29 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    CLAYTON                   MO   0.75 INCH HAIL
04/29/03   ST LOUIS                       REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

The radar

The St Louis radar (KLSX), 39 km away, was scanning. The volume nearest the first event began at 23:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
April 29, 5:25 PM CST
Where
Franklin County, Union
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.450, -91.000

Storm spotters reported 3/4 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348346.